MAUDE Adverse Event Report: CAREFUSION, INC LOCKABLE DRAINAGE LINE POPULATE; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC LOCKABLE DRAINAGE LINE POPULATE; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7245A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a1203.Patient problem code: f26.H10: as the lot number for the device was not provided, a review of the device history records has not been performed.The device was not returned.The investigation is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The issues is that the tubing is disconnecting from the valve just below the point of attachment.The connectors are staying put, but at the top end the tubing is disconnecting regularly.The issue is air leakage requiring a miniatrium.21-nov-2024 - received an email response from complainant for information.Answers added in follow up tab.Refer email attached.(b)(4).Internal comment - confirmed with customer that the tubing is disconnecting from the lockable drainage line connector - please refer to the picture, affected area is circled in red.Death: no.Serious injury: no.Erroneous results: no.Course of treatment changed due to event: no.Exposure to blood/bodily fluid: yes.The pleurx valve was opened when it happened hence, some fluids were let out.Medical int.Other than first aid: no.Needle/probe stick: no.Safety issue: yes.The patient needs to be brought in hospital to manage air leak.Other actions taken: yes.A new lockable drainage line was used.
 
Event or Problem Description
The issues is that the tubing is disconnecting from the valve just below the point of attachment.The connectors are staying put, but at the top end the tubing is disconnecting regularly.The issue is air leakage requiring a miniatrium.21-nov-2024 - received an email response from complainant for information.Answers added in follow up tab.Refer email attached.Shanmugapriya j.Internal comment - confirmed with customer that the tubing is disconnecting from the lockable drainage line connector - please refer to the picture, affected area is circled in red.Death: no.Serious injury: no.Erroneous results: no.Course of treatment changed due to event: no.Exposure to blood/bodily fluid: yes.The pleurx valve was opened when it happened hence, some fluids were let out.Medical int.Other than first aid: no.Needle/probe stick: no.Safety issue: yes.The patient needs to be brought in hospital to manage air leak.Other actions taken: yes.A new lockable drainage line was used.
 
Additional Manufacturer Narrative
H10: manufacuring review: as lot number was not provided, a device history record review was not performed.H10: investigation summary: the physical sample was not returned for evaluation; however, one electronic picture was provided for evaluation.During photo review, the picture showed a lockable drainage line connected to a patient's catheter.It was observed that there was tape in the joint between the lockable access dilator and the tubing of the drainage line.Based on what was shown in the picture, it cannot be confirmed if the access dilator was disconnected from the tubing.No other details or evidence were provided for review.A probable root cause for this reported failure could not be determined.H10: g4 (date received by manufacturer), g7 (follow-up #: 1), h2 (correction and additional information), h8 (usage of device: initial).H11: investigation, investigation results, and investigation conclusions.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LOCKABLE DRAINAGE LINE POPULATE
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20879390
Report Number9680904-2024-00029
Device Sequence Number12716108
Product Code DWM
UDI-Device Identifier10885403502385
UDI-Public(01)10885403502385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7245A
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown